MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer (person): address line 2: (b)(6).E1: customer (person): phone number: (b)(6).G4: pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a wayne pneumothorax set unraveled.During device placement, the wire guide kinked and was subsequently removed and replaced with a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.A customer provided photo shows the wire guide had unraveled.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided 13nov2024.There was no difficulties inserting the wire guide into the needle.The wire guide was manipulated or withdrawn while inside the needle.The patient did not have any tortuous anatomy.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Cook was informed on 07oct2024 that the wire in a c-utpt-1400-wayne-112497-imh (wayne pneumothorax set) was unraveled.The patient did not have any tortuous anatomy.There were no difficulties inserting the wire guide into the needle.The wire guide had been manipulated or withdrawn while inside the needle.The doctor removed the whole device and replaced it with a new set.There were no adverse effects to the patient due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, specifications and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be performed.A photo of the complaint device provided by the customer confirmed wire guide elongation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found one relevant nonconformance in a subassembly lot, in which 100% inspections took place to identify the failure before shipping.It should be noted that there were no other complaints associated with the final product lot number.Cook was able to review product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: instructions for use ¿7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.9.Remove the wire guide and catheter obturator.¿ evidence provided upon review of dmr, ifu, dhr, and provided photo does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of a photo provided by the customer, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.It reported that the wire was manipulated or withdrawn while inside the needle.Withdrawal of the wire while inside the needle could cause damage and result in resistance and uncoiling.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20609363
Report Number1820334-2024-01450
Device Sequence Number18119967
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)260303(10)15990232
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number15990232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/13/2024
05/13/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/18/2024
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight85 KG